Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 145, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2006, 7:54 PM CDT for Clarke County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2006, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 15, 2006, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Clarke County, AL
The radar
The Mobile radar (KMOB), 100 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 160054 SVRMOB ALC025-160130- /O.NEW.KMOB.SV.W.0145.060616T0054Z-060616T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 754 PM CDT THU JUN 15 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 830 PM CDT * AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JACKSON...OR ABOUT 16 MILES SOUTHWEST OF GROVE HILL...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALKER SPRINGS BY 820 PM CDT ALMA AND MANILLA BY 830 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3156 8794 3142 8792 3138 8770 3158 8760 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:35 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 3:35 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 335 PM CDT THU JUN 15 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY)...SEA BREEZE BOUNDARY MAKING BETTER PROGRESS INLAND INCREASING SOUTHERLY FLOW HAS DEVELOPED ACROSS THE REGION AS SFC HIGH PRESSURE SLIDES EAST OF THE AREA. AFTERNOON SFC ANALYSIS ALSO INDICATES A WEAK SFC TROUGH ACROSS PORTIONS OF THE AREA. LAPS ANALYSIS INDICATING CAPE VALUES NEAR 2000 J/KG AHEAD OF THE SEA BREEZE SO WOULD NOT BE SURPRISED TO SEE AN ISOLATED SHOWER OR TWO THIS EVENING. HOWEVER...WARM MID LEVELS ARE STILL PUTTING A CAP ON DEVELOPMENT. AS SFC RIDGE SLIDES EAST TOMORROW DEEP SOUTHERLY FLOW WILL TRANSPORT DEEPER LAYER MOISTURE BACK INTO THE REGION AS PW VALUES CLIMB BACK TO NEAR 1.7 TO 1.8 INCHES. HOWEVER UPPER LEVEL RIDGING WILL STILL KEEPING AFTERNOON THUNDERSTORMS CHANCES FAIRLY LOW...ALTHOUGH WOULD NOT BE SURPRISED TO SEE A LITTLE MORE DEVELOPMENT THAT TODAY. THE INCREASING MOISTURE WILL BE FELT IN THE HUMIDITY VALUES MAKING FOR RATHER UNCOMFORTABLE TOMORROW AND LASTING THROUGH THIS WEEKEND. ANY THUNDERSTORMS DEVELOPING TOMORROW AFTERNOON WILL HAVE AN ENHANCED RISK OF WET MICROBURSTS DUE TO DRY AIR ALOFT COMBINED W/ STEEP SFC-FZL LEVEL LAPSE RATES AND DEEPER MOISTURE. SATURDAY...UPPER LEVEL RIDGING SLIDES EAST AND AN UPPER TROUGH DIGS INTO THE SOUTHERN PLAINS PLACING THE REGION IN THE FAVORABLE EASTERN SIDE OF THE TROUGH. COOLER MID LEVEL TEMPS...PW VALUES BACK NEAR 1.8 INCHES AND AFTERNOON TEMPS CLIMBING INTO THE LOW 90S WILL MAKE FOR A VERY UNSTABLE ATMOSPHERE AND INCREASED CHANCES OF RAIN AS CONVERGENCE GENERATED BY THE SEA BREEZE AND HEATING OF THE DAY WILL HELP GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. WILL KEEP THE HIGHEST POPS ACROSS THE WEST CLOSER TO THE COOLER MID LEVEL TEMPS. .LONG TERM...(SUNDAY THROUGH THURSDAY)...SUNDAY...THE TROUGH PUSHES FARTHER EASTWARD AND PW VALUES REMAIN NEAR 1.7 INCHES W/ K-INDEX VALUES IN THE LOWER 30S LEADING TO ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS. THE UPPER LEVEL WEAKNESS REMAINS WEST OF THE MISSISSIPPI AND WEAKENS AS UPPER RIDGING REBUILDS ACROSS THE CENTRAL STATES. THIS WILL PLACE THE AREA BACK IN THE NORMAL DIURNAL CONVECTIVE REGIME W/ ISOLATED POPS FOR THE REMAINDER OF THE WEEK AND THE SEA BREEZE DOMINATING AFTERNOON DEVELOPMENT. /13 && .MARINE...A DISSIPATING TROUGH OVER THE SOUTHERN STATES WILL ALLOW A LIGHT ONSHORE WIND FLOW AND SEABREEZE TO DEVELOP AGAIN ON FRIDAY. A LIGHT EAST TO SOUTHEAST WIND FLOW WILL DOMINATE THE REMAINDER OF THE FORECAST SATURDAY THROUGH TUESDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE NORTHEAST GULF OF MEXICO. SEAS TWO FEET OR LESS EXPECTED. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 93 73 91 / 0 10 20 30 PENSACOLA 74 92 73 90 / 0 10 20 20 DESTIN 77 91 76 90 / 0 10 20 20 EVERGREEN 68 94 68 92 / 0 10 20 20 WAYNESBORO 70 94 70 90 / 10 20 20 40 CAMDEN 67 95 71 93 / 10 10 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13/JC 22/JP
Hazardous weather outlook, Jun 15, 8:15 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 815 AM CDT THU JUN 15 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 815 AM CDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:05 PM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Jun 16, 3:40 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.